Psychotic disorder related to levetiracetam usage: report of two cases


Erdogan S., ASLAN S. , YÜKSEL N.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, cilt.19, ss.420-422, 2009 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 19 Konu: 4
  • Basım Tarihi: 2009
  • Dergi Adı: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.420-422

Özet

Levetiracetam is an antiepileptic agent and its mechanism of action is not exactly known. It has been suggested that It could be used in the treatment of movement disorders, tardive dyskinesia, and some psychiatric disorders, beside epilepsy. Levetiracetam is accepted as a safe drug but various researches have showed that levetiracetam may produce psychiatric adverse events. Psychosis is a rarely developing adverse effect and some risk factors for levetiracetam induced psychotic disorder have been pointed out in the literature. In this report two cases who used levetiracetam with different reasons and developed psychotic episodes will be presented. After discontunation of the drug, psychotic symptoms resolved in both cases with antipsychotic treatment.